Fainting and Stomach Pain After Shot to Shrink Prostate?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

mybrotherissick
New Member


Date Joined Sep 2010
Total Posts : 2
   Posted 9/21/2010 11:39 PM (GMT -6)   
Today my brother had the first shot to shrink his prostate and tumor before having procedure for early stage prostate cancer.  I'm sorry, I don't have info on name of shot, and know that I should wait until tomorrow to ask this question when I have more info., but has anyone ever heard of someone taking the shot, then having blood pressure drop so low that you fainted?  Then, he ended up in emergency room with severe stomach pain.  They ran a CT of his stomach, but saw nothing.  I can see no side effect like this listed for any of the shots given to shrink prostate and tumor before having a procedure.  He was fine before he had the shot. The doctor's office seemed to think that he had an allergic reaction to it.  The emergency room didn't think so....they had never heard of that.   Any info will be greatly appreciated!  Thanks so much ahead of time.

Fairwind
Veteran Member


Date Joined Jul 2010
Total Posts : 3743
   Posted 9/22/2010 12:21 AM (GMT -6)   
SIDE EFFECTS: Adults - This medication may cause nausea, vomiting, hot flashes, night sweats, bone pain, swelling of feet and ankles, headache, or difficulty urinating the first few days as your body adjusts to the medication. Notify your doctor if these symptoms continue or become bothersome. This medication may cause reduced sexual desire. Notify your doctor if you develop any of the following while using this medication: rapid heartbeat, chest pain, breathing difficulties, fever, chills, painful urination, testicular or prostate pain (men), persistent irritation at the injection site. Tell your doctor immediately if any of these highly unlikely but very serious side effects occur: severe headache, vision changes, severe drowsiness, unusual or one-sided weakness. <Lupron>

Don K.
Regular Member


Date Joined Jan 2010
Total Posts : 74
   Posted 9/22/2010 1:14 AM (GMT -6)   
MyBro:
There is a possibility that your brother got overwhelmed by the whole idea of Pca and realizing that the process was starting, just could not emotionally handle it.
 
Not that he is less of a man - I had the same thing happen to me years ago.
 
Also, if you find that the medication was Lupron, then he will be stuck with it for either one month, three months or four months depending on the dose used.
 
Hope you keep us advised...
 
Don K.
 

zufus
Veteran Member


Date Joined Dec 2008
Total Posts : 3149
   Posted 9/22/2010 5:43 AM (GMT -6)   
 You didn't post your brothers statistics with PCa, he maybe should have had casodex prior to the LHRH type drug (the shrinker-usually used), if he experienced what is called 'flare' as 'T' levels surge before your system shuts down T-testostorone production to slow down PCa. This flare gig can cause additional side effects and make you feel awful....could have been prevented by taking casodex prior for 14 days (this is in Dr. Strums book and other books). Maybe your doc is under schooled, this happens often from average docs, the better docs use casodex prior to prevent flare and possible reactions that can happen. We just had another man on here experience the same horrible side effects, it is preventable (most likely), so how ridiculous for such to happen. Best to you and he should feel better within days or weeks for sure. Maybe what Don and Fairwind mentioned also combined caused such, but I think the intial flare is the real culprit.
 
I started with Zoladex, later added casodex and proscar to make it ADT3...was not alot of fun, but never had nausea and real sickness in the mix. Just the usual suspects of muscle/strenght loss, fatigue, fat-gain, hot flashes and heavy sweats randomly, maybe a little brain loss (LOL-memory that is).
Dx-2002 total urinary blockage, bPsa 46.6 12/12 biopsies all loaded 75-95% vol.; Gleasons scores 7,8,9's (2-sets), gland size 35, ct and bone scans look clear- ADT3 5 months prior to radiations neutron/photon 2-machines, cont'd. ADT3, quit after 2 yrs. switched to DES 1-mg, off 1+ yr., controlled well, resumed, used intermittently, resumed useage

Post Edited (zufus) : 9/22/2010 5:46:23 AM (GMT-6)


Ziggy9
Veteran Member


Date Joined Jul 2008
Total Posts : 981
   Posted 9/22/2010 9:20 AM (GMT -6)   
I just wonder what size is his prostate that his doctor is planning multiple injections? I was able to shrink my down from 34 to 28 grams just by taking avodart for 6 weeks.
Diagnosed 11/08/07 - Age: 58 - 3 of 12 @5%
Psa: 2.3 - 3+3=6 - Size: 34g -T-2-A

2/22/08 - 3D Mapping Saturation Biopsy - 1 of 45 @2% - Psa:2.1 - 3+3=6 - 28g after taking Avodart - Catheter for 1 day -Good Candidate for TFT(Targeted Focal Therapy) Cryosurgery(Ice Balls) - Clinical Research Study

4/22/08 - TFT performed at University of Colorado Medical Center - Catheter for 4 days - Slight soreness for 2 weeks but afterward life returns as normal

7/30/08 - Psa: .32
11/10/08 - Psa.62 -
April 2009 12 of 12 Negative Biopsy

2/16/10 12 of 12 Negative Biopsy

Willie B
Regular Member


Date Joined Jul 2010
Total Posts : 155
   Posted 9/22/2010 10:59 AM (GMT -6)   
I've had most of those side effects since starting the injections.

Missed out on the chest pain, weakness and double vision.

Emotional distress might have also contributed for as we all know, it's devastating news and not easy to cope with when you're new to it.

All I remember are the words, 'you have cancer and it could only be worse if......'

Thank Heavens I had family members with me to remember the rest.

mybrotherissick
New Member


Date Joined Sep 2010
Total Posts : 2
   Posted 9/22/2010 12:29 PM (GMT -6)   
Thank you very much for your replies. Unfortunately, today, I don't have more information to share. All I know is that he was still at the doctor's office when this happened. This immediately happened after the shot.....fainting as a result of drop in blood pressure, then severe stomach pain! My brother is in Florida, and I am in Tx. I just talked to him, and he is still suffering with stomach pain. He didn't really feel like talking. He has had a very good attitude about this. He trusts the doctors that he's talked to, and therefore I don't think it has anything to do with emotions...mental. He just said, "Everything was going so well, and this had to happen." I can not find severe stomach pain as a side effect of the shots. I don't know what "flare" means. If ANYONE has experienced this, will you please respond. Thank you very much.

Don K.
Regular Member


Date Joined Jan 2010
Total Posts : 74
   Posted 9/22/2010 10:05 PM (GMT -6)   
Flare
 
We still don;t know if the drug used on your brother was Lupron. But Lupron sometimes causes a condition known as "Testosterone flare".
 
This is a sudden increase in testosterone production for a few day until the Lupron starts to work.
 
Most Docs give a week of Casodex before starting the Lupron to prevent this flare.
 
Just thought you'd like to know....
 
Don K.
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, June 21, 2018 8:42 AM (GMT -6)
There are a total of 2,974,018 posts in 326,152 threads.
View Active Threads


Who's Online
This forum has 161227 registered members. Please welcome our newest member, lennep123.
414 Guest(s), 14 Registered Member(s) are currently online.  Details
Michelejc, ezhoe, imagardener2, mattamx, torontolyme, lorazapora1, hammer8, Serenity Now, opugirl, Old Mike, garyi, Supportive Daughter, DJKWUK, MrAnxiety069